Alert archive / Maine / Tornado Warnings in 2006

Tornado Warning 1, NWS Caribou, ME

July 1, 2006Aroostook County, Penobscot County, Maine

NWS Caribou, ME issued this tornado warning at Jul 1, 2006, 4:20 PM EDT for Aroostook County, Penobscot County, Maine. It was in force for 25 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 1, 2006, 4:20 PM EDT (20:20 UTC)
Expired
Jul 1, 2006, 4:45 PM EDT
In force
25 min
Issued by
NWS Caribou, ME
Area
Counties, with a storm outline in the text

Counties Aroostook County, ME, Penobscot County, ME

The radar

The Caribou radar (KCBW), 50 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 4:27 PM EDTFUNNEL CLOUDSherman Station, MEPUBLIC REPORTED FUNNEL CLOUD NEAR SHERMAN STATION

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Caribou, ME (KCAR), launched 12:00Z, 8.3 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 12:00Z on 2006-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 65 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 12:00Z on 2006-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
65 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
982 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS51 KCAR 012020
TORCAR
MEC003-019-012045-
/O.NEW.KCAR.TO.W.0001.060701T2020Z-060701T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CARIBOU ME
420 PM EDT SAT JUL 1 2006

THE NATIONAL WEATHER SERVICE IN CARIBOU MAINE HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN AROOSTOOK COUNTY IN NORTHERN MAINE...
  NORTHERN PENOBSCOT COUNTY IN EAST CENTRAL MAINE...

* UNTIL 445 PM EDT

* AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR SHERMAN
  STATION...OR ABOUT 7 MILES SOUTHWEST OF PATTEN...MOVING EAST AT 40
  MPH.

* THE TORNADO WILL BE NEAR...
  CRYSTAL BY 425 PM EDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 4597 6858 4585 6859 4581 6821 4595 6819

$$

NOUHAN
2 follow-up statements
000 
WWUS51 KCAR 012036
SVSCAR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
435 PM EDT SAT JUL 1 2006

MEC019-012045-
/O.CAN.KCAR.TO.W.0001.000000T0000Z-060701T2045Z/
PENOBSCOT ME-
435 PM EDT SAT JUL 1 2006

...THE TORNADO WARNING FOR PENOBSCOT COUNTY IS CANCELLED...
THE TORNADO PRODUCING THUNDERSTORM HAS MOVED EAST OUT OF PENOBSCOT
COUNTY...THEREFORE THIS PORTION OF THE TORNADO WARNING HAS BEEN
CANCELLED.

LAT...LON 4596 6843 4584 6844 4581 6821 4595 6819

$$

MEC003-012045-
/O.CON.KCAR.TO.W.0001.000000T0000Z-060701T2045Z/
AROOSTOOK ME-
435 PM EDT SAT JUL 1 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM EDT FOR SOUTH
CENTRAL AROOSTOOK COUNTY...

AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED 7 MILES SOUTHEAST OF
CRYSTAL...OR ABOUT 12 MILES SOUTHEAST OF PATTEN...MOVING EAST AT 40
MPH.

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 4596 6843 4584 6844 4581 6821 4595 6819

$$

NOUHAN
000 
WWUS51 KCAR 012050
SVSCAR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
447 PM EDT SAT JUL 1 2006

MEC003-012057-
/O.EXP.KCAR.TO.W.0001.000000T0000Z-060701T2045Z/
AROOSTOOK ME-
447 PM EDT SAT JUL 1 2006

...THE TORNADO WARNING FOR SOUTH CENTRAL AROOSTOOK COUNTY EXPIRES AT
445 PM EDT...

THE TORNADO PRODUCING STORM HAS MOVED EAST OUT OF THE WARNING
AREA AND IS NO LONGER SEVERE. AT 422 PM...A MAINE DEPARTMENT OF
TRANSPORTATION OFFICIAL REPOTRED A FUNNEL CLOUD NEAR SHERMAN. NO
OTHER REPORTS WERE RECIEVED AT THIS TIME.

LAT...LON 4596 6843 4584 6844 4581 6821 4595 6819

$$

NOUHAN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this tornado warning went out at Jul 1, 3:16 PM EDT, 1 hour 4 minutes earlier.

Area forecast discussion, Jul 1, 3:16 PM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
316 PM EDT SAT JUL 1 2006

.SYNOPSIS...LOW PRESSURE NORTH OF THE REGION WILL RAPIDLY MOVE
AWAY EARLY TONIGHT. A WARM FRONT WILL APPROACH LATE TONIGHT AND
MOVE THROUGH THE AREA SUNDAY MORNING. A COLD FRONT WILL FOLLOW
SUNDAY EVENING THEN WEAK HIGH PRESSURE WILL BUILD INTO THE
NORTHEAST ON MONDAY. LOW PRESSURE WILL TRACK ACROSS THE STATE
ON TUESDAY FOLLOWED BY COOLER AIR WEDNESDAY INTO THURSDAY.

&&

.SHORT TERM /TODAY THROUGH MONDAY NIGHT/...DISCUSSION WILL BE
BRIEF DUE TO SVR WX TODAY. FAST MOVING UPPER LOW AND ASSOCIATED COLD
POOL ALOFT WHICH HAS PRODUCE SCATTERED THUNDERSTORMS LATE THIS
AFTERNOON WILL RAPIDLY MOVE AWAY TO THE EAST TONIGHT. TSTMS WILL
TAPER OFF EARLY THIS EVE AS ATMOSPHERE BECOME STABLE. LOW PRES
TRACKING THROUGH CENTRAL CANADA WILL RAPIDLY APPROACH SUNDAY
MORNING PULLING A WARM FRONT NORTH ACROSS THE STATE. AN AREA OF
WARM ADVECTION RAIN IS EXPECTED AHEAD OF THE WARM FRONT...MAINLY
ACROSS NORTHERN AREAS...EARLY SUNDAY MORNING. SOME EMBEDDED
THUNDERSTORMS ARE POSSIBLE IN ELEVATED CONVECTION. THE RAIN WILL
MOVE AWAY DURING THE MIDDAY SUNDAY AS WARMER AND MORE HUMID AIR
POURS IN FROM THE SOUTHWEST. A COLD FRONT WILL QUICKLY FOLLOW
SUNDAY NIGHT BRINGING A RETURN OF COOLER AND DRIER AIR.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...ANOTHER IN A SERIES OF FAST
MOVING LOW PRESSURE SYSTEMS WILL APPROACH TUESDAY BRINGING A
MOSTLY CLOUDY SKY AND A CHANCE FOR SHOWERS. INITIALLY...THE BEST
CHANCE FOR SHOWERS WILL LIKELY BE IN THE HIGHER ELEVATIONS TO THE
WEST AND THEN ELSEWHERE ACROSS THE STATE LATE IN THE DAY. THUNDER
CANT BE RULED OUT...BUT SOUTH WINDS BRINGING COOLER AIR NORTH FROM
THE OCEAN MAY LIMIT CONVECTION IN SOUTHERN AND EASTERN AREAS. THE
LOW WILL EXIT ON WEDNESDAY. HOWEVER...A TROUGH OF LOW PRESSURE IN
THE UPPER LEVELS OF THE ATMOSPHERE WILL REMAIN IN THE AREA. THIS
WILL KEEP THE MIDDLE LATTER PART OF THE WEEK A BIT COOL FOR EARLY
JULY. LOW HEIGHTS WILL BRING CONTINUED CHANCES FOR SHOWERS THROUGH
MID WEEK THOUGH MUCH OF THE TIME SHOULD BE DRY.

&&

.AVIATION...WATCH FOR STRONG GUSTY WINDS AND POTENTIAL HAIL IN
THUNDERSTORMS ON THE ROUTE BETWEEN BANGOR AND CARIBOU EARLY THIS
EVENING. OTHERWISE...CONDITIONS WILL GENERALLY BE VFR ACROSS THE
REGION EARLY TONIGHT LOWERING TO IFR SUNDAY MORNING UP NORTH AND
POSSIBLY MVFR DOWNEAST AS A WARM FRONT MOVES THROUGH.

&&

.MARINE...ISOLATED TSTMS POSSIBLE EARLY THIS EVENING ALONG
IMMEDIATE COAST. OTHERWISE...WINDS EXPECTED TO BE BELOW SCA
CRITERIA TONIGHT. SEAS WILL INCREASE TO 5 FT LATE TONIGHT AND
SOUTHWESTERLY WINDS WILL INCREASE TO 20 TO 25 KT ON SUNDAY AS
NEW LOW TRACKS NORTH ACROSS NORTHERN MAINE ON SUNDAY. A COLD
FRONT WILL FOLLOW SUNDAY NIGHT USHERING IN DRIER AIR FOR MONDAY.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FOR ANZ050 FROM
     MIDNIGHT SUNDAY TO 7 PM SUNDAY.
&&

SHORT TERM/MARINE...VJN
LONG TERM/MARINE...BLOOMER
AVIATION...WOLFE
Hazardous weather outlook, Jul 1, 6:18 AM EDT, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
618 AM EDT SAT JUL 1 2006

ANZ050-MEZ001>006-010-011-015>017-029>032-021030-
COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
618 AM EDT SAT JUL 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS CAN BE EXPECTED THIS AFTERNOON INTO THE
EARLY EVENING HOURS. THUNDERSTORMS WILL BE MOST PROMINENT ACROSS
WESTERN AND NORTHERN MAINE. SOME THUNDERSTORMS MAY CONTAIN GUSTY
WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SHOWERS AND THUNDERSTORMS CAN BE EXPECTED AGAIN ON SUNDAY INTO
SUNDAY EVENING AS A LOW PRESSURE SYSTEM MOVES OUT OF THE GREAT
LAKES AND THROUGH THE NEW ENGLAND REGION.

THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS PUT NORTHERN
NEW ENGLAND IN A SLIGHT RISK FOR THE POSSIBILITY OF SEVERE
THUNDERSTORMS. THIS INCLUDES THE STATE OF MAINE. THE MAIN SEVERE
WEATHER THREAT COULD BE LARGE HAIL AND DAMAGING WINDS.

MORE IN WAY OF SHOWERS AND THUNDERSTORMS ARE POSSIBLE MONDAY NIGHT
INTO TUESDAY AS YET ANOTHER LOW PRESSURE SYSTEM MOVES ACROSS THE
REGION.

.SPOTTER INFORMATION STATEMENT...

AREA WEATHER SPOTTERS AND AMATEUR RADIO OPERATORS ARE ASKED TO
RELAY ANY RAINFALL OR THUNDERSTORM REPORTS TO THE NATIONAL WEATHER
SERVICE IN CARIBOU.

HEWITT

In the hours before

Special weather statement, Jul 1, 12:30 PM EDT, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
1230 PM EDT SAT JUL 1 2006

MEZ002-006-011730-

AROOSTOOK COUNTY...

1230 PM EDT SAT JUL 1 2006

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK COUNTY...

AT 1230 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
GUSTY WINDS 5 MILES SOUTH OF MASARDIS. THE STORM WAS MOVING EAST AT
40 MPH.

LOCATIONS LIKELY TO BE AFFECTED THROUGH 130 PM EDT INCLUDE...
    MASARDIS...           BRIDGEWATER...        MARS HILL...

THIS STORM HAS THE POTENTIAL TO PRODUCE...
    HAIL...THE SIZE OF PEAS...
    GUSTY WINDS...UP TO 40 TO 45 MILES AN HOUR...
    DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.

LAT...LON 4653 6843 4632 6841 4633 6726 4667 6731

NOUHAN
Special weather statement, Jul 1, 1:09 PM EDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
109 PM EDT SAT JUL 1 2006

MEZ004>006-011-032-011815-

PISCATAQUIS...PENOBSCOT...AROOSTOOK AND WASHINGTON COUNTIES...

109 PM EDT SAT JUL 1 2006

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PISCATAQUIS...PENOBSCOT...
AROOSTOOK AND WASHINGTON COUNTIES...

AT 109 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
GUSTY WINDS 18 MILES WEST OF MILLINOCKET. THE STORM WAS MOVING EAST
AT 40 MPH.

LOCATIONS LIKELY TO BE AFFECTED THROUGH 215 PM EDT INCLUDE...
    MILLINOCKET...        EAST MILLINOCKET...   MEDWAY...
    SHERMAN...            WYTOPITLOCK...        HAYNESVILLE...

THIS STORM HAS THE POTENTIAL TO PRODUCE...
    HAIL...THE SIZE OF PEAS...
    GUSTY WINDS...UP TO 35 TO 40 MILES AN HOUR...
    DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.

LAT...LON 4589 6915 4564 6915 4555 6827 4552 6790
      4585 6790

NOUHAN
Special weather statement, Jul 1, 2:29 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
229 PM EDT SAT JUL 1 2006

MEZ001-002-004-011930-

AROOSTOOK AND PISCATAQUIS COUNTIES...

229 PM EDT SAT JUL 1 2006

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK AND PISCATAQUIS
COUNTIES...

AT 225 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
SMALL HAIL 15 MILES WEST OF OXBOW. THE STORM WAS MOVING EAST AT
40 MPH.

LOCATIONS LIKELY TO BE AFFECTED THROUGH 330 PM EDT INCLUDE...
  REMOTE AREAS OF NORTHEASTERN PISCATAQUIS COUNTY

  REMOTE AREAS OF CENTRAL AROOSTOOK COUNTY

THIS STORM HAS THE POTENTIAL TO PRODUCE...
    HAIL...THE SIZE OF PEAS...
    STRONG AND GUSTY WINDS...UP TO 50 MILES AN HOUR...
    HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.

LAT...LON 4666 6912 4649 6916 4635 6827 4661 6820

BLOOMER
Special weather statement, Jul 1, 3:00 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
300 PM EDT SAT JUL 1 2006

MEZ002-012000-

AROOSTOOK COUNTY...

300 PM EDT SAT JUL 1 2006

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK COUNTY...

AT 255 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
SMALL HAIL OVER PRESQUE ISLE. THE STORM WAS MOVING EAST AT 40 MPH.

LOCATIONS LIKELY TO BE AFFECTED THROUGH 400 PM EDT INCLUDE...
    PRESQUE ISLE...       EASTON...             FORT FAIRFIELD...

THIS STORM HAS THE POTENTIAL TO PRODUCE...
    HAIL...THE SIZE OF PEAS...
    STRONG AND GUSTY WINDS...UP TO 50 MILES AN HOUR...
    HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.

LAT...LON 4679 6815 4661 6815 4659 6773 4678 6772

BLOOMER
Special weather statement, Jul 1, 3:26 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
326 PM EDT SAT JUL 1 2006

MEZ004-005-012030-

PISCATAQUIS AND PENOBSCOT COUNTIES...

326 PM EDT SAT JUL 1 2006

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PISCATAQUIS AND PENOBSCOT
COUNTIES...

AT 321 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
GUSTY WINDS 13 MILES WEST OF BAXTER ST PARK. THE STORM WAS MOVING
EAST TOWARD BAXTER STATE PARK AT 40 MPH.

LOCATIONS LIKELY TO BE AFFECTED THROUGH 430 PM EDT INCLUDE...
    BAXTER ST PARK...

THIS STORM HAS THE POTENTIAL TO PRODUCE...
    HAIL...THE SIZE OF PEAS...
    STRONG AND GUSTY WINDS...UP TO 50 MILES AN HOUR...
    HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.

LAT...LON 4610 6935 4592 6933 4591 6861 4613 6857

BLOOMER
Special weather statement, Jul 1, 3:30 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
330 PM EDT SAT JUL 1 2006

MEZ010-012030-

PISCATAQUIS COUNTY...

330 PM EDT SAT JUL 1 2006

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PISCATAQUIS COUNTY...

AT 326 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
GUSTY WINDS 23 MILES WEST OF ROCKWOOD. THE STORM WAS MOVING EAST AT
45 MPH.

LOCATIONS LIKELY TO BE AFFECTED THROUGH 430 PM EDT INCLUDE...
    ROCKWOOD...           KOKADJO...

THIS STORM HAS THE POTENTIAL TO PRODUCE...
    HAIL...THE SIZE OF PEAS...
    STRONG AND GUSTY WINDS...UP TO 50 MILES AN HOUR...
    HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.

LAT...LON 4590 7025 4572 7029 4555 6935 4579 6932

BLOOMER

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 11:47 AM EDTSpecial Weather StatementCARAroostook58 min
Jul 1, 12:30 PM EDTSpecial Weather StatementCAR60 min
Jul 1, 1:09 PM EDTSpecial Weather StatementCARPenobscot66 min
Jul 1, 1:52 PM EDTSevere Thunderstorm WarningCARAroostook31 min
Jul 1, 2:06 PM EDTSevere Thunderstorm WarningCARPenobscot, Washington39 min
Jul 1, 2:29 PM EDTSpecial Weather StatementCARAroostook61 min
Jul 1, 2:33 PM EDTSevere Thunderstorm WarningCARAroostook, Piscataquis57 min
Jul 1, 3:00 PM EDTSpecial Weather StatementCARAroostook60 min
Jul 1, 3:22 PM EDTSevere Thunderstorm WarningCARAroostook38 min
Jul 1, 3:26 PM EDTSpecial Weather StatementCARPiscataquis64 min
Jul 1, 3:30 PM EDTSpecial Weather StatementCARSomerset60 min
Jul 1, 3:44 PM EDTSevere Thunderstorm WarningCARAroostook, Penobscot, Piscataquis46 min
Jul 1, 3:54 PM EDTSevere Thunderstorm WarningCARPiscataquis36 min
Jul 1, 5:06 PM EDTSpecial Weather StatementCAR54 min
Jul 1, 5:09 PM EDTSpecial Weather StatementCARPenobscot66 min
Jul 1, 5:53 PM EDTSpecial Weather StatementCAR67 min
Jul 1, 6:22 PM EDTSpecial Weather StatementCARWashington53 min

Nearby

Tornado Warnings in Maine, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.